Alert archive / New York / Flash Flood Watches in 2011

Flash Flood Watch 2, NWS Albany, NY

May 29, 20116 counties in New York

NWS Albany, NY issued this flash flood watch at May 29, 2011, 9:23 PM EDT for 6 counties in New York. It took effect at May 29, 2011, 10:00 PM EDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
May 29, 2011, 9:23 PM EDT (01:23 UTC)
In effect from
May 29, 2011, 10:00 PM EDT
Expired
May 30, 2011, 3:43 AM EDT
In force
6 hr
Issued by
NWS Albany, NY
Flood severity
None

Counties Fulton County, NY, Hamilton County, NY, Herkimer County, NY, Saratoga County, NY, Warren County, NY, Washington County, NY

The radar

The Albany radar (KENX), 87 km from the middle of the area, began a volume at 01:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albany, NY (KALY), launched 00:00Z, 1.4 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 00:00Z on 2011-05-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 654 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 00:00Z on 2011-05-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 136 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
654 J/kg
Mixed-layer CIN
-73 J/kg
Mixed-layer LCL
1535 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
136 m²/s²
0-3 km storm-relative helicity
237 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

937 
WGUS61 KALY 300123
FFAALY

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE ALBANY NY
923 PM EDT SUN MAY 29 2011


NYZ032-033-038-041>043-082>084-301000-
/O.NEW.KALY.FF.A.0002.110530T0200Z-110530T1000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-NORTHERN SARATOGA-
NORTHERN WARREN-NORTHERN WASHINGTON-NORTHERN FULTON-
SOUTHEAST WARREN-SOUTHERN WASHINGTON-
INCLUDING THE CITIES OF...ATWELL...BIG MOOSE...EAGLE BAY...
MCKEEVER...NOBLEBORO...NORTHWOOD...OLD FORGE...SPECULATOR...
ILION...HERKIMER...LITTLE FALLS...MOHAWK...FRANKFORT...
DOLGEVILLE...SARATOGA SPRINGS...WARRENSBURG...WHITEHALL...
GRANVILLE...NORTHVILLE...MAYFIELD...GLENS FALLS...
WEST GLENS FALLS...HUDSON FALLS...FORT EDWARD...CAMBRIDGE...
GREENWICH
923 PM EDT SUN MAY 29 2011

...FLASH FLOOD WATCH IN EFFECT UNTIL 6 AM EDT MONDAY...

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A

* FLASH FLOOD WATCH FOR A PORTION OF EAST CENTRAL NEW YORK...
  INCLUDING THE FOLLOWING
  AREAS...HAMILTON...HERKIMER...WARREN...WASHINGTON...NORTHERN
  FULTON...NORTHERN SARATOGA COUNTIES...

* UNTIL 6 AM EDT MONDAY

* SHOWERS AND THUNDERSTORMS WILL DEVELOP LATER THIS EVENING ACROSS
  THE WATCH AREA...SOME OF WHICH WILL CONTAIN LOCALLY VERY HEAVY
  RAINFALL. THERE IS THE POTENTIAL FOR REPEATED THUNDERSTORMS TO
  AFFECT THE SAME AREAS FOR SEVERAL HOURS OVERNIGHT...WHICH COULD
  PRODUCE LOCALLY 2 TO 3 INCHES OF RAINFALL. GIVEN RECENT WET
  CONDITIONS...THIS ADDITIONAL HEAVY RAINFALL COULD LEAD TO FLASH
  FLOODING.

* ANYONE LIVING IN OR NEAR LOW LYING...POOR DRAINAGE AREAS...AND
  NEAR SMALL STREAMS OR CREEKS SHOULD REMAIN VIGILANT OVERNIGHT TO
  THE POTENTIAL FOR FLASH FLOODING...AND BE THE ISSUANCE OF FLASH
  FLOOD WARNINGS. CAMPERS RESIDING OVERNIGHT IN SUCH PLACES SHOULD
  PAY PARTICULAR ATTENTION TO THE POTENTIAL OF FLASH FLOODING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
1 follow-up statement
139 
WGUS61 KALY 300743
FFAALY

FLOOD WATCH
NATIONAL WEATHER SERVICE ALBANY NY
343 AM EDT MON MAY 30 2011


NYZ032-033-038-041>043-082>084-300845-
/O.CAN.KALY.FF.A.0002.000000T0000Z-110530T1000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-NORTHERN SARATOGA-
NORTHERN WARREN-NORTHERN WASHINGTON-NORTHERN FULTON-
SOUTHEAST WARREN-SOUTHERN WASHINGTON-
INCLUDING THE CITIES OF...ATWELL...BIG MOOSE...EAGLE BAY...
MCKEEVER...NOBLEBORO...NORTHWOOD...OLD FORGE...SPECULATOR...
ILION...HERKIMER...LITTLE FALLS...MOHAWK...FRANKFORT...
DOLGEVILLE...SARATOGA SPRINGS...WARRENSBURG...WHITEHALL...
GRANVILLE...NORTHVILLE...MAYFIELD...GLENS FALLS...
WEST GLENS FALLS...HUDSON FALLS...FORT EDWARD...CAMBRIDGE...
GREENWICH
343 AM EDT MON MAY 30 2011

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR THE SOUTHEASTERN ADIRONDACKS...UPPER
HUDSON VALLEY AND NORTHERN TACONICS...HAS BEEN CANCELLED. 

THE THUNDERSTORM COMPLEX THAT WAS HEADING TOWARD THIS REGION HAS
WEAKENED CONSIDERABLE AND THEREFORE WILL NOT PRODUCE AS MUCH HEAVY
LOCALIZED RAINFALL AS ORIGINALLY THOUGHT. THERE STILL COULD BE
SOME LOCALLY HEAVY RAINFALL BUT NOT ENOUGH TO PRODUCE ANY FLASH
FLOODING.

$$

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this flash flood watch went out at May 29, 7:49 PM EDT, 1 hour 34 minutes earlier.

Area forecast discussion, May 29, 7:49 PM EDT, 1 hour 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
749 PM EDT SUN MAY 29 2011

.SYNOPSIS...
A RIDGE OF HIGH PRESSURE ALOFT WILL GRADUALLY BUILD THROUGH THE
REMAINDER OF THE MEMORIAL DAY WEEKEND. HOWEVER...DISTURBANCES
AROUND THE PERIPHERY OF THIS RIDGE WILL BRING THE THREAT FOR
ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS THROUGH MONDAY.
THEN...AS THE RIDGE CENTERS RIGHT OVER OUR REGION IT SHOULD BE DRY
AND HOT ON TUESDAY. A COLD FRONT WILL BRING COOLER TEMPERATURES
AND THE RENEWED THREAT OF THUNDERSTORMS WEDNESDAY INTO EARLY
THURSDAY.

&&

.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...

...POTENTIALLY ACTIVE OVERNIGHT EXPECTED ACROSS AT LEAST WESTERN
PORTIONS OF THE REGION...IF NOT EVEN FURTHER N AND E...

TSTMS OVERNIGHT MAY CONTAIN GUSTY WINDS AND HVY RAINFALL...AND CAN
NOT RULE OUT THE POTENTIAL FOR EMBEDDED DAMAGING WIND GUSTS
OVERNIGHT.

AS OF 740 PM EDT...MCS CONTINUES TO PROPAGATE E ACROSS SOUTHERN
GREAT LAKES...HEADING TOWARD NW PA AND SW NY. LATEST UPSTREAM
RADARS INDICATE 2 MAIN CENTERS OF VIGOROUS CONVECTION...FIRST TO
THE SOUTH ACROSS LAKE ERIE...WHICH SEEMS TO BE TAPPING INTO
GREATER SFC-BASED INSTABILITY FROM THE SOUTHWEST...AND ONE FURTHER
N ACROSS SOUTHERN ONTARIO...WHICH MAY BE BECOMING MORE ELEVATED.
WILL NEED TO WATCH THE TRACK AND EVOLUTION OF THIS CONVECTION
CLOSELY...AS THERE IS AT LEAST SOME CHANCE IT WILL MAINTAIN SOME
INTENSITY...AND AFFECT WESTERN PORTIONS OF THE REGION AROUND OR
BEFORE MIDNIGHT...WITH ADDITIONAL CONVECTION POSSIBLY FIRING AHEAD
OF THIS FEATURE ACROSS THE SOUTHERN ADIRONDACKS/MOHAWK VALLEY AND
LAKE GEORGE/SARATOGA REGION AS MID LEVEL FORCING PROVIDES
INCREASED LIFT...WHICH MAY ERODE STRONG MID LEVEL CAP CURRENTLY IN
PLACE WHICH HAS THUS FAR INHIBITED MUCH DEEP CONVECTION FROM
FIRING. CURRENT THINKING IS THAT SFC BASED PORTION OF FEATURE MAY
EVENTUALLY TRANSLATE MORE TO THE ESE WITH TIME...WITH MORE
ELEVATED PORTION AFFECTING MUCH OF THE REGION AROUND OR JUST AFTER
MIDNIGHT. AT THE VERY LEAST...SHOWERS AND TSTMS SEEM LIKELY LATER
THIS EVENING THROUGH THE PRE DAWN HOURS...AND THUS HAVE INCREASED
POPS ACROSS THE REGION INTO THE LIKELY RANGE.

SHOULD CONVECTION APPEAR TO IMPACT NORTHERN AREAS...A FLASH FLOOD
WATCH WILL THEN BE ISSUED...SINCE THIS REGION HAS EXPERIENCED SO
MUCH RAIN LATELY...WITH FLASH FLOOD GUIDANCE LOWER THAN THE
REMAINDER OF THE REGION.

HAVE ALSO EXTENDED CHC POPS FOR SOUTHERN AREAS THROUGH EARLY MON
MORNING...AS THE TAIL END OF THIS FEATURE MAY STALL ACROSS
SOUTHERN AREAS...TRIGGERING ADDITIONAL ISOLATED TO SCATTERED CONVECTION.

PREVIOUS DISCUSSION FOLLOWS...

BAND OF CLOUDS ALONG THE U.S. CANADA BORDER AND THROUGH THE
WESTERN GREAT LAKES ASSOCIATED WITH LOW LEVEL DEW POINT BOUNDARY.
TEMPERATURES ALOFT WARMER THAN PAST COUPLE OF DAYS...AND OUR
REGION SEEMS TO BE LARGELY CAPPED AT THIS TIME. SOME ISOLATED TO
SCATTERED CONVECTION COULD FORM ALONG THE SOUTHERN EDGE OF THE
CLOUDINESS AND AFFECT AREAS NORTH OF THE MOHAWK VALLEY AND
SOUTHERN VERMONT THIS AFTERNOON AND EVENING.

THE NEXT ISSUE IS THE MCS IN THE GREAT LAKES AND OH VALLEY. MCS
MAINTAINING ITS STRENGTH AND MOVING QUICKLY EAST ALONG AND SOUTH
OF THE LOW LEVEL THETA E GRADIENT. OUR REGION MAY BE CAPPED
NOW...BUT SUCH A DEEP ATMOSPHERIC FOOTPRINT ASSOCIATED WITH THE
CONVECTION...AND THERMAL...MOISTURE AND INSTABILITY PROPERTIES OF
THE ATMOSPHERE IN OUR REGION NOT THAT MUCH DIFFERENT FROM THE
ATMOSPHERE OUT IN THE GREAT LAKES AND OH VALLEY. ACTUALLY...
SOURCES OF GUIDANCE SUGGEST SLOW AND GRADUAL STEEPENING OF
MIDLEVEL LAPSE RATES THROUGH TONIGHT AND TOMORROW TRACKING INTO
OUR REGION ON WEST TO WEST-SOUTHWEST FLOW. SO...INCREASING CHANCES
FOR THUNDERSTORMS LATER THIS EVENING AND OVERNIGHT AS MCS TRACKS
THROUGH CENTRAL AND NORTHERN PARTS OF THE AREA. SOME TAIL OF
CONVECTION COULD GIVE SOUTHERN AREAS SOME WIDELY SCATTERED
THUNDERSTORMS AS WELL. WORDING SMALL HAIL...GUSTY WINDS AND
LOCALLY HEAVY RAIN...SINCE CONVECTION COULD BE STRONG TO SEVERE IN
SOME LOCATIONS. ONCE CONVECTION EXITS...CONVECTIVE DEBRIS SHOULD
KEEP MANY AREAS CLOUDY TO MOSTLY CLOUDY. LOWS IN THE 60S MOST
AREAS...UPPER 50S TO AROUND 60 ADIRONDACKS. SOME PATCHY FOG WHERE
RAIN OCCURS.

&&

.SHORT TERM /6 AM MONDAY MORNING THROUGH WEDNESDAY/...
CONVECTIVE DEBRIS AND ANY PATCHY FOG WILL GRADUALLY DISAPPEAR
THROUGH THE MORNING...AND LOW LEVEL WINDS TURN TO MORE WESTERLY.
LOW LEVEL AND BOUNDARY LAYER THERMAL RIDGE GRADUALLY MOVES INTO
THE REGION. SO...HIGHS TOMORROW WELL INTO THE 80S...SOME AREAS
FLIRTING WITH 90. CONTINUED INSTABILITY AND MOISTURE OVER THE
REGION...NOT MUCH OF A LOW LEVEL FOCUS...THOUGH...SO ISOLATED
CONVECTION AT BEST TOMORROW AFTERNOON AND EVENING.

LIGHT WEST FLOW SUGGESTS SOME SLIGHT DRYING AT LOW LEVEL LATER
TOMORROW AND TOMORROW NIGHT...SO WITH SOME CLEARING DURING THE
NIGHT...TEMPERATURES TOMORROW NIGHT MAYBE A DEGREE OR TWO COOLER
THAN TONIGHT.

MORE WARMTH AND STRONG SUNSHINE TUESDAY...WITH HIGHS WELL INTO THE
80S TO AROUND 90. NORTHERN STREAM UPPER IMPULSE APPROACHES TUESDAY
NIGHT. BOUNDARY LAYER THERMAL GRADIENT TIGHTENS...AND BOUNDARY
LAYER WINDS BEGIN TO INCREASE. LOW LEVEL WINDS TURN MORE TO THE
SOUTHWEST AND SOUTH. MIDLEVEL LAPSE RATES CONTINUE TO BECOME
STEEPER. SOME ISOLATED CONVECTION IS POSSIBLE IN NORTHERN AND
WESTERN AREAS LATE TUESDAY NIGHT. LOWS IN THE 60S TO NEAR 70.

LOW LEVEL BOUNDARY TIMED TO TRACK THROUGH ON WEDNESDAY...AND BASED
ON INSTABILITY...MOISTURE AND SHEAR POTENTIAL...WILL HAVE TO KEEP
AN EYE OUT FOR POTENTIAL SEVERE. SINCE MIDLEVEL STEERING FLOW FROM
THE WEST...MORE SCATTERED CONVECTION THAN WIDESPREAD CONVECTION...
BUT AGAIN...POTENTIAL SEVERE HAS TO BE WATCHED. HIGHS AGAIN WELL
INTO THE 80S TO NEAR 90.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
BY WEDNESDAY EVENING...THE COLD FRONT SHOULD BE CROSSING THE EASTERN
ZONES OF THE CWA. WILL KEEP A SLIGHT CHC FOR SHRA/TSRA FOR EASTERN
AREAS THROUGH THE LATE EVENING HOURS...BUT WILL DROP POPS FOR ALL
AREAS AFTER MIDNIGHT. MIN TEMPS ON WED NIGHT WILL GENERALLY BE IN
THE 50S...WITH UPPER 40S IN THE HIGH TERRAIN.

TEMPS ON THURSDAY WILL BE SOMEWHAT COOLER THAN WEDNESDAY...AS A LESS
HUMID CANADIAN AIR MASS BUILDS INTO THE REGION. HOWEVER...THE MODELS
NOW DISAGREE ON JUST HOW MUCH OF A COOL DOWN OCCURS...AS SOUTHERN
AREAS MAY STILL CONTINUE TO STAY FAIRLY WARM. WILL DROP TEMPS A
LITTLE BIT FOR THURSDAY...BUT MOST VALLEY AREAS FROM GLENS FALLS
SOUTH STILL APPEAR TO REACH AT LEAST 80...WITH MID 80S FOR THE MID
HUDSON VALLEY.

AT SOME POINT...THE FRONTAL BOUNDARY THAT CAME THROUGH ON WEDNESDAY
WILL RETURN AND LIFT NORTHWARD AS A WARM FRONT...AS A STRONG RIDGE
ACROSS THE DEEP SOUTH BUILDS TOWARDS THE OHIO VALLEY AND NORTHEAST.
THE GFS SHOW THIS OCCURRING BY FRIDAY....WHILE THE ECMWF DELAYS THIS
TILL THE WEEKEND. THERE MAY BE A PERIOD OF SOME SHOWERS OR T-STORMS
AT SOME POINT DUE TO EITHER THE WARM FRONT OR ANY MCS ACTIVITY THAT
TRIES TO SLIDE UP AND AROUND THE RIDGE...BUT WILL NOT GO WITH POPS
ANY HIGHER THAN SLIGHT CHC RIGHT NOW DUE TO UNCERTAINTY REGARDING
TIMING/EXTENT FOR FRIDAY THROUGH SUNDAY. THIS SHOULD ALSO ALLOW
TEMPS TO CONTINUE TO WARM THROUGH THE 80S FOR THE WEEKEND...WITH
MAINLY 50S AT NIGHT.

&&

.AVIATION /00Z MONDAY THROUGH FRIDAY/...
UPSTREAM CONVECTIVE COMPLEX MAY IMPACT TAF SITES OVERNIGHT...WITH
BEST CHC BETWEEN 04Z-08Z/MON. SHOULD THIS FEATURE MAINTAIN CURRENT
INTENSITY...STRONG WIND GUSTS AND A PERIOD OF HVY RAIN WILL BE POSSIBLE.
OTHERWISE...MVFR/IFR CIGS AND VSBYS WILL BE POSSIBLE AFTER ANY
RAINFALL ASSOCIATED WITH COMPLEX...MOST LIKELY BETWEEN 08Z-12Z/MON.

ON MONDAY...EXPECT MAINLY VFR CONDITIONS AFTER ANY EARLY MORNING
LOW CLOUDS/FOG DISSIPATE. ISOLATED SHOWERS/TSTMS ARE POSSIBLE LATE
MONDAY...BUT OVERALL THREAT TOO LOW AT THIS TIME TO INCLUDE
MENTION IN TAFS.

WINDS WILL BE MUCH STRONGER AND VARIABLE IN DIRECTION IN AND NEAR
ANY TSTMS OVERNIGHT...WITH THE POTENTIAL FOR GUSTS TO EXCEED 40 KT.

OTHERWISE...EXPECT WINDS WILL BE FROM THE SOUTH AROUND 8-12 KT
WITH GUSTS NEAR 20 KT THROUGH MIDNIGHT...WITH SPEEDS DECREASING
TO AROUND 3-8 KT THEREAFTER. WINDS WILL THEN SHIFT TO THE WEST-
NORTHWEST AROUND 5-15 KT BY MID MONDAY MORNING.

OUTLOOK...
MON NT-TUE...VFR...VFR. NO SIG WX.
WED...VFR...CHC MVFR WITH SCT SHRA/TSRA.
THU-FRI...VFR. BREEZY W-NW WINDS.

&&

.FIRE WEATHER...
A RIDGE OF HIGH PRESSURE ALOFT WILL GRADUALLY BUILD THROUGH THE
REMAINDER OF THE MEMORIAL DAY WEEKEND. HOWEVER...DISTURBANCES
AROUND THE PERIPHERY OF THIS RIDGE WILL BRING THE THREAT FOR
ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS THROUGH MONDAY.
THEN...AS THE RIDGE CENTERS RIGHT OVER OUR REGION IT SHOULD BE DRY
AND HOT ON TUESDAY. A COLD FRONT WILL BRING COOLER TEMPERATURES
AND THE RENEWED THREAT OF THUNDERSTORMS WEDNESDAY INTO EARLY
THURSDAY.

RELATIVE HUMIDITIES WILL INCREASE TO NEAR 100 PERCENT TONIGHT...AND
FALL BACK TO 45 TO 60 PERCENT MONDAY. RELATIVE HUMIDITIES WILL
INCREASE TO NEAR 100 PERCENT MONDAY NIGHT...AND FALL BACK TO 40
TO 50 PERCENT TUESDAY.

A SOUTH WIND WILL BE LIGHT AND VARIABLE TONIGHT...PROMOTING THE
FORMATION OF DEW...THEN BECOME WEST TO NORTHWEST AT 10 TO 20 MPH
TOMORROW. WINDS WILL BE LIGHT WEST TO NORTHWEST AT LESS THAN 15
MPH TOMORROW NIGHT...THEN BECOME SOUTH TO SOUTHWEST AT 10 TO 20
MPH TUESDAY.

&&

.HYDROLOGY...
WARM...MOIST AIR WILL BE OVER THE REGION INTO THE MIDDLE OF NEXT
WEEK. THE BEST CHANCE FOR SHOWERS AND THUNDERSTORMS WILL CONTINUE
TO BE IN OUR NORTHERN ZONES THIS AFTERNOON...TONIGHT AND MONDAY
AFTERNOON. HOWEVER...WITH PWATS AROUND 1.5 INCHES...SOME
THUNDERSTORMS COULD CONTAIN TORRENTIAL RAINFALL ONCE AGAIN...
POSSIBLY PRODUCING LOCALIZED PONDING OF WATER IN LOW LYING AREAS.

BY TUESDAY...THE THREAT OF THUNDERSTORMS LOOKS VERY LOW AS OUR
REGION IS RIGHT UNDER THE RIDGE ALOFT.

HOWEVER...A RENEWED THREAT OF THUNDERSTORMS WILL TAKE PLACE ON
LATE TUESDAY NIGHT THROUGH WEDNESDAY AS A PRE-FRONTAL TROUGH
PUSHES SOUTHWARD ACROSS THE REGION.

FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED
AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE
ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE.

&&

.CLIMATE...
HERE IS A LIST OF OUR CURRENT RECORD HIGH TEMPERATURES FOR SELECT
LOCALITIES. SOME HIGH RECORDS MIGHT BE BROKEN WITH THE BEST CHANCE
FOR ANY PLACE OF THAT HAPPENING ON TUESDAY.

MAY 30TH

ALBANY        92 DEGREES IN 1987
POUGHKEEPSIE  92 DEGREES IN 1987
GLENS FALLS   91 DEGREES IN 1987
BENNINGTON    87 DEGREES IN 1987
PITTSFIELD    90 DEGREES IN 1931

MAY 31ST

ALBANY        92 DEGREES IN 1937
POUGHKEEPSIE  90 DEGREES IN 2007
GLENS FALLS   91 DEGREES IN 1944
BENNINGTON    85 DEGREES IN 2010
PITTSFIELD    86 DEGREES IN 1944

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
MA...NONE.
VT...NONE.

&&

SYNOPSIS...NAS
NEAR TERM...KL/NAS
SHORT TERM...NAS
LONG TERM...FRUGIS
AVIATION...KL/JPV
FIRE WEATHER...
HYDROLOGY...NAS
CLIMATE...
Hazardous weather outlook, May 29, 4:20 PM EDT, 5 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
420 PM EDT SUN MAY 29 2011

CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066-
082>084-VTZ013>015-301100-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-
SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-
NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY-
WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE-
WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER-
WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN-
SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM-
420 PM EDT SUN MAY 29 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN
CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND
SOUTHERN VERMONT.

.DAY ONE...TONIGHT.

ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON
INTO THIS EVENING...ESPECIALLY NORTH AND WEST OF THE CAPITAL
REGION. ANY THUNDERSTORM THAT DOES FORM WILL MOVE FROM WEST TO
EAST AROUND 25 MPH. THUNDERSTORMS MAY PRODUCE GUSTY WINDS AND
DOWNPOURS...WITH A SLIGHT RISK OF WIND GUSTS GREATER THAN 58 MPH.

LATE THIS EVENING INTO THE OVERNIGHT...THERE IS THE POTENTIAL FOR
ADDITIONAL THUNDERSTORMS AS AN ORGANIZED CONVECTIVE SYSTEM TRACKS
EASTWARD ACROSS THE GREAT LAKES...AND POSSIBLY INTO OUR AREA. AT
THIS TIME IT IS UNCLEAR WHETHER THIS SYSTEM WILL BE ABLE TO
MAINTAIN ITS INTENSITY AND COVERAGE AS IT TRACKS EASTWARD. IF THIS
SYSTEM DOES REACH OUR AREA...THERE WOULD BE A THREAT OF DAMAGING
WINDS GUSTS...DOWNPOURS AND FREQUENT CLOUD TO GROUND LIGHTNING.
STAY TUNED FOR FURTHER UPDATES.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 30, 12:08 AM EDTSpecial Weather StatementALYHamilton37 min
May 30, 1:20 AM EDTSpecial Weather StatementALYFulton, Herkimer, Montgomery40 min
May 30, 6:01 AM EDTSpecial Weather StatementALYDutchess29 min

Nearby

Flash Flood Watches in New York, 2011Every flash flood watch in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.